Ask a doctor

Dr. Put 60 Units Botox in my Forehead. I Have Never Been So Sick in my Life?

Please help.. I saw this plastic surgeon a week ago today who gave me 60 units of Botox between my eyes.. All week long I haven't been able to get out of bed, nothing but sleep. Too dizzy to walk, completely exhausted.. Isn't 60 units of Botox way too much? Thx

Doctor Answers (9)

Botox vs dysport

+1

If it is just the area between the eyebrows, 60 units of Botox Cosmetic brand of botulinum toxin is excessive but if it is 60 units distributed among different forehead areas and crows feet, then that can be reasonable.  If it was 60 units of Dysport brand of botulinum toxin, then that's normal as that is roughly equivalent to 20 units of Botox Cosmetic.

Regardless, you should notify your doctor about your symptoms and should be checked out. There may be a coincidence with other issues being present, whether disease or electrolyte imbalances that are unrelated. Please see your primary care provider.

The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice.  The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs.


Manhattan Dermatologist
5.0 out of 5 stars 32 reviews

Feeling ill following Botox injections

+1

Hello, and sorry to hear about the issues you are experiencing. 60 units of Botox is not an excessive amount if you had multiple problem areas that needed to be addressed. The dizziness and fatigue you are experiencing are not typical side effects of Botox and may be coincidental. Botox may potentially cause temporary drooping of the eyelid, headache, bruising, minor swelling, and an expressionless appearance (if too much is injected or if poor technique is used). I would recommend an exam by your physician immediately, as these symptoms may be caused by something else. Thank you, and I hope this helps answer your questions.

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 35 reviews

Botox in the forehead

+1

Sixty units in the glabella region, which is the area between your brows/eyes sounds excessive, however it's very difficult to know for sure if there wasn't any placed in the eye area or if it was all concentrated to one spot. What you are describing sound like flu symptoms - it might be time to visit your PCP or return to the provider for further assessment.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 147 reviews

You might also like...

Weakness after Botox may be anxiety or an unusual "flu-like" side effect

+1

There is are a few rarely reported cases of patients getting flu-like symptoms after Botox or injection with other neurotoxins. This may last from a few days to a few weeks. These were in the original FDA studies and in less than 1% of patients but did occur. You should get a check up by your primary doctor to make sure you don't have any other concurrent medical issues that just happened to surface at the same time.

Steven J. Pearlman, MD
New York Facial Plastic Surgeon
5.0 out of 5 stars 40 reviews

Botox dosing

+1

 Are you sure you did not get a full face treatment?  60 units of Botox if only injected between the eyes(into the glabellar complex) is a large dose.  I often go to a total of 50-60 units for entire face, including midbrow, forehead, crows feet and bunny lines.   I have never have had systemic complaints after that amount is used.  If your symptoms persist you should see your primary care doctor to assess any underlying issues.

Steven Swengel, MD
Los Gatos Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Sick from Botox

+1

60 units is not excessive and shouldn't be causing anything like this. I'd consider visiting your GP and maybe seeing a neurologist, but this amount while a bit more than I use (I typically use 50 units for a full treatment), just isn't that much more and wouldn't be causing this.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

Botox is not likely the cause of your symptoms

+1

60 units of Botox in jetted into the glabella and forehead is not an excessive dose and it would be extremely rare to have systems you describe to be related to the Botox. I would check with your provider as I believe that the most likely area of injection was the glabella, the forehead and possibly even the crow's feet with 60 units. You describe systemic symptoms that may be due to a coincidental flu-like infection. I would strongly advise you to consult with your primary care provider regarding your concerns.

Edwin Ishoo, MD
Brookline Facial Plastic Surgeon
4.5 out of 5 stars 19 reviews

Botox and illness.

+1

I agree that 60 units of Botox should not cause what you describe and I have used it since it came out. See your family doctor for an exam.

Toby Mayer, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 17 reviews

60 units Botox in forehead

+1

While people do have different reactions to different medications, I doubt that your symptoms are a result of the Botox.  60 units being placed into your face would not be considered an excessive total dose.  If you only had the area between your eyebrows treated, then that might be a higher dose than normal, but the absolute amount of 60 units should not make you sick.  It's possible that you may have a systemic illness that just coincided with your Botox treatment.  I would recommend seeing your regular medical doctor to be evaluated and contacting your plastic surgeon to inform him or her of your condition.

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.